Send to:

Choose Destination
See comment in PubMed Commons below
Acta Chir Iugosl. 2012;59(2):121-3.

Case of leptosuccin induced malignant hyperthermia in a patient with GIST of the rectum.

Author information

  • 1Center for anesthesiology and reanimatology, Clinical Center of Serbia.


Malignant hyperthermia (MH) is a form of myopathy that is usually triggered by volatile anaesthetics such as halothane, sevoflurane and desflurane and depolarising muscle relaxants such as succinylcholine. Pathologic response in MH include increase in oxygen consumption, increase in endtidal CO2, tachycardia, hyperthermia, hyperkalemia and muscle rigidity. Immediate recognition and treatment are crucial to avoid lethal outcome. Molecular genetic studies have confirmed that ryanodine muscle receptors are responsible for MH. We present a case of leptosuccin induced MH with masseter muscle rigidity, mild pCO2 increase (6.3 kPa), elevated body temperature measured with esophageal temperature probe (39.5 degrees C), tachycardia (115 beats/min) and respiratory and metabolic acidosis (pH was 7,23) in a patient who underwent low anterior resection of the rectum for gastrointestinal stromal tumor (GIST) of the rectum.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk